Is it normal to still have acne breakouts even when on Accutane?

Doctor's Answers (1)

Thank you for the question.

Isotretinoin ( Accutane) is a very effective treatment for acne vulgaris. Many patients on isotretinoin do have very good control of their acne when taking the medication.

While isotretioin is a very effective treatment for acne and many patients have minimal outbreak while on the medication, it is possible to have acne outbreaks while on the medication.

When starting on isotretinoin, some patients may experience an outbreak of the acne.

This will usually settle as the medication is continued after a few weeks or months. Some patients may experience an acne outbreak because the dose of the isotretinoin used is too low or inadequate.

Factors that predispose to acne such as hormonal factors, using products that clog the pores etc. may also lead to acne outbreaks while on the medication.

If you are still having the acne outbreaks on isotretinoin, do highlight this to your doctor or dermatologist so that the treatment can be adjusted for you as appropriate.